# SDR 2008FA0000003

- Difficulty date: January 2, 2008
- Submitted: January 2, 2008
- Operation: General aviation
- Aircraft: N69BP
- Make and model: Piper PA-34-220T
- Aircraft serial: 3449085
- Aircraft time: 2,091 hours
- Engine: Cont TSIO360RB
- Engine time: 2,091 hours
- Propeller: Mcauly 3AF32C512
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Strut
- Part number: 39489003
- Condition: Cracked
- Location: Rt Mlg
- Part time: 2,091 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION IT WAS NOTED THAT A CRACK WAS FOUND ON THE RT MAIN GEAR LOWER FORK ASSY PN 39489-003.  THE CRACK IS LOCATED IN THE MILLED SECTION OF THE CASTING AT THE 11 O'CLOCK AND 1 O'CLOCK POSITIONS. THIS MILLED SECTION IS USED TO BOLT THE TORQUE PLATE PN 451-786 TO THE MLG ASSY. CONTACTED MFG THRU THERE DAS SYSTEM AND WAS TOLD THEY NEVER HEARD OF ANY PROBLEMS. REQUESTED FROM MFG TO BLEND CRACK AREA OUT AND REQUEST WAS DENIED. PROCEEDED TO CONTACT A DER FOR APPROVAL ON BLENDING CRACKED AREA OUT AND AGAIN REQUEST DENIED. FOUND ANOTHER LOWER STRUT IN A SALVAGE YARD WHICH WE PURCHASED ONLY TO FIND THIS STRUT ALSO WAS CRACKED IN THE EXACT SAME SPOT. ALSO I NOTED THAT THE CASTING VARY IN THICKNESS UPTO .020 DIFFERENCE ON THICKNESS TO EDGE OF MILLED AREA ON CASTING.
